Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 23, 2012, 2:51 AM EST for Henry County, Oldham County, Shelby County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2012, 2:51 AM EST (07:51 UTC)
- Expired
- Jan 23, 2012, 3:15 AM EST
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Henry County, KY, Oldham County, KY, Shelby County, KY
The radar
The Louisville radar (KLVX), 68 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 23, 12:34 AM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 415 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS53 KLMK 230751
SVRLMK
KYC103-185-211-230815-
/O.NEW.KLMK.SV.W.0038.120123T0751Z-120123T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 AM EST MON JAN 23 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 315 AM EST
* AT 247 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CONNER...MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
NEW CASTLE...
CHESTNUT GROVE AND SMITHFIELD...
EMINENCE AND MULBERRY...
BELLVIEW AND NORTH PLEASUREVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3854 8515 3827 8500 3819 8540 3822 8542
3826 8541 3828 8545 3831 8547
TIME...MOT...LOC 0752Z 246DEG 39KT 3828 8535
WIND...HAIL 60MPH <.50IN
$$
MJ2 follow-up statements
467
WWUS53 KLMK 230801
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EST MON JAN 23 2012
KYC185-230811-
/O.CAN.KLMK.SV.W.0038.000000T0000Z-120123T0815Z/
OLDHAM KY-
301 AM EST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLDHAM COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3827 8500 3821 8531 3833 8531 3836 8528
3838 8530 3843 8530 3854 8515
TIME...MOT...LOC 0801Z 246DEG 39KT 3832 8524
$$
KYC103-211-230815-
/O.CON.KLMK.SV.W.0038.000000T0000Z-120123T0815Z/
SHELBY KY-HENRY KY-
301 AM EST MON JAN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EST
FOR WESTERN HENRY AND NORTHERN SHELBY COUNTIES...
AT 256 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHESTNUT GROVE...MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
NEW CASTLE...
BELLVIEW AND NORTH PLEASUREVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SQUALL LINES CAN PRODUCE INTENSE WIND DAMAGE AND EVEN SHORT-LIVED
TORNADOES. PROTECT YOURSELF INDOORS NOW FROM POWERFUL WINDS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3827 8500 3821 8531 3833 8531 3836 8528
3838 8530 3843 8530 3854 8515
TIME...MOT...LOC 0801Z 246DEG 39KT 3832 8524
WIND...HAIL 60MPH <.50IN
$$
RS879
WWUS53 KLMK 230814
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 AM EST MON JAN 23 2012
KYC103-211-230824-
/O.EXP.KLMK.SV.W.0038.000000T0000Z-120123T0815Z/
SHELBY KY-HENRY KY-
314 AM EST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HENRY AND NORTHERN
SHELBY COUNTIES WILL EXPIRE AT 315 AM EST...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING AND WIND
GUSTS UP TO 50 MPH.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3827 8500 3821 8531 3833 8531 3836 8528
3838 8530 3843 8530 3854 8515
TIME...MOT...LOC 0814Z 246DEG 39KT 3838 8508
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 12:00 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 23, 12:00 AM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 AM EST MON JAN 23 2012 ...Mesoscale Update... Healthy squall line extends from central Illinois to extreme western Kentucky and then on to near Memphis, TN. Extrapolating its current motion would put storms into Dubois County, Indiana right around 06Z, right in line with our current forecast. Still a few sources of uncertainty in how the night will unfold. First is the fact that the southern part of the squall line is not progressing toward central Kentucky very quickly. The northern end of the line shows better forward speed but is heading mainly toward central Indiana. Second, another line of storms extending from the Land Between the Lakes to near Jackson, TN is gaining strength. However, these storms are moving NNE and will likely be caught by the main squall line. Also plenty of questions of when and if the line will increase in forward speed, and whether the atmosphere will destabilize enough to support surface-based storms over central Kentucky. That said, the environment is very dynamic and a line of strong storms is headed our way. Best guess on timing remains 06Z for Dubois County...08-09Z for the I-65 corridor, and 10-12Z for the Bluegrass. The public will need to continue to monitor for possible watches and/or warnings. && .Short Term (Tonight and Monday)... ...Severe Weather Likely Tonight... Severe event still looks likely tonight with potential to be particularly hazardous since line of storms will move through during the overnight. The public is urged to have a plan in place as well as a way to receive warnings before they go to bed. Surface low currently over central Kansas will move northeast to the Quad Cities region by midnight with trailing cold front entering the middle Mississippi River Valley. A line of strong and severe storms will develop just west of the Mississippi River later this evening and race eastward through the overnight. Thoughts on timing of the line of storms entering the CWA have changed little over the past six hours as mesoscale models as well as operational models seem to agree on the 1 AM to 7 AM EST time frame. The line itself will likely move through over a shorter time span, but will leave a wider window to account for uncertainty in exact timing. More specifically, areas west of I-65 should expect storms from the 1 AM to 4 AM EST time frame, along the I-65 corridor around 3 or 4 AM EST, and east of I-65 between 4 and 7 AM EST. Thought has not really changed with respect to hazards either as damaging winds will be the main threats, especially west of I 65. Isolated tornadoes will also be possible as vertical and directional shear indicate embedded supercells along with bowing segments. The line of storms is expected to gradually weaken as it moves east of I-65 and into a more stable environment although a severe weather threat will likely still exist to our eastern border. There are still limiting factors worth noting and watching. First of all, instability will have to be acquired almost totally by advective components as low and mid level cloud cover has held strong today. This will yield marginal instability at best, which is no surprise for a January Ohio Valley event. Plenty of forcing from the negatively tilted mid level trough, the left exit region of a 100-120 knot upper level jet, and the front itself should compensate for lack of instability. Also, low level cold air trapped by the inversion has been delayed in getting scoured out and at least some degree of a low level stable layer will exist through the event which could limit how widespread damage occurs. Finally, have seen scenarios in the past where environment is so sheared that storms never really get organized. Just some things to consider, although we will likely have the benefit of upstream reports to get a handle on what we are facing before the line arrives. Currently, temperatures are in the mid 40s north to upper 50s south with low 50s dew points across our southern CWA. Temperatures will likely continue to rise through the evening with dew points increasing. Low level cloud cover has slowly eroded away from the southeast to northwest as downsloping off the Appalachians on a southeast wind helped. However, more mid level clouds have moved back in. Will likely not see any additional breaks in the clouds until the exit of the system late on Monday morning. Cold front will move through by midday on Monday with temperatures gradually falling through the mid 40s and precipitation quickly exiting. Will have strong winds along and after frontal passage as a look at time heights shows vertical theta surfaces reaching into the 40 knot range. Will visit potential for a wind advisory with later forecast packages. .Long Term (Monday night through Sunday)... Surface high pressure will bring us much quieter weather at the start of the long term and keep us dry into Wednesday morning. For much of the long term period we will once again have a Desert Southwest upper low that will head east across the southern U.S. and may or may not phase with an upper trof moving from the Prairie Provinces through the Great Lakes to New England. In situations like this earlier this season the GFS tended to be the better prog with its habit of being a bit slower and more conservative than the ECMWF. Once again, with the latest data suite, the GFS is a little slower than the ECMWF and we will lean toward the GFS solution. So, it looks like an inverted surface trof will form from the Texas coast to the windward side of the central Appalachians over the course of the day on Wednesday. Moisture will gradually spread northeastward along this axis and reach the LMK CWA, at least in the southwest, by Wednesday afternoon. Precipitation should then become widespread Wednesday night into Thursday, especially in Kentucky, as the system slowly moves through the region. Thursday night high pressure comes in from the mid-Mississippi Valley to push the precipitation out of our area. At this time the entire period looks to be plain rain for precip type. Friday we sit between low pressure developing in the southeast U.S. along the remnants of the old trof, and a weak cool front advancing from the upper Plains. Precip chances will be greater northwest and southeast of our area, but we will still need some small POPs. The cool front moves through on Saturday, primarily dry thanks to high pressure developing along the Gulf Coast, and then dry weather looks on tap for Saturday night into Sunday. Still no brutally cold air in the forecast, with highs in the 40s and 50s and lows in the 20s and 30s as we approach the first of February...though the weekend could be colder than currently progged depending on the amount of upper troffing that is realized. && .Aviation (06Z TAF Issuance)... Squall line into IL/western KY will push east across Kentucky, reaching BWG and SDF either side of 08Z, and making it into LEX around 10Z depending on cold pool driven acceleration. Ahead of the line, will initialize with LLWS as a 50 kt low-level jet slides across the area. MVFR ceilings, but SDF and BWG are in the warm sector with ceilings holding in fuel-alternate territory. Have taken the best shot at the line, and narrowed it down to a 1-1.5 hour window. Visibilities will drop into IFR at least briefly in the heaviest rain. Will carry MVFR in the trailing stratiform through daybreak, with the front coming through mid-morning. Behind the front conditions improve to VFR, but strong boundary-layer mixing and a tight gradient will crank SW winds up to a solid 20 kt, with gusts around 30 kt. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........RAS Short Term.......BJS Long Term........13 Aviation.........RAS
Hazardous weather outlook, Jan 23, 2:20 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 220 AM EST MON JAN 23 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240730- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 220 AM EST MON JAN 23 2012 /120 AM CST MON JAN 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA BEFORE DAYBREAK. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BEFORE 3 AM EST WEST OF INTERSTATE 65...AND BETWEEN 3 AM AND 5 AM EST EAST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 40
In the hours before
Special weather statement, Jan 23, 2:15 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 AM EST MON JAN 23 2012
INZ078-079-090>092-KYZ030>032-230745-
CLARK-FLOYD-HARRISON-JEFFERSON-OLDHAM-SCOTT-TRIMBLE-
215 AM EST MON JAN 23 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
SCOTTSBURG TO 7 MILES WEST OF VALLEY STATION...AND MOVING EAST AT 50
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
LYNDON...
CLARK REGIONAL AIRPORT AND SELLERSBURG...
LANCASTER AND FIVE POINTS...
MIDDLEFORK AND LOUISVILLE BOWMAN FIELD...
BELLEVIEW AND BRYANTSBURG...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 131 AND 137.
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 118 AND 123.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3890 8525 3874 8531 3873 8532 3872 8531
3821 8549 3809 8598 3852 8588 3855 8585
3858 8586 3881 8581 3883 8573 3882 8570
3882 8563 3886 8561 3886 8558 3889 8557
TIME...MOT...LOC 0715Z 267DEG 41KT 3880 8568 3812 8591
EERLocal storm report, Jan 23, 2:26 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 AM EST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM TSTM WND GST 5 SSW FRANKLIN 36.66N 86.61W
01/23/2012 M59 MPH SIMPSON KY MESONET
&&
EVENT NUMBER LMK1200106
RLLocal storm report, Jan 23, 2:28 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM TSTM WND DMG FRANKLIN 36.73N 86.57W
01/23/2012 SIMPSON KY BROADCAST MEDIA
POWER OUTAGES
&&
EVENT NUMBER LMK1200107
RLSpecial weather statement, Jan 23, 2:30 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST MON JAN 23 2012
KYZ028-045-046-053-054-230830-
HARDIN-LARUE-MARION-NELSON-WASHINGTON-
230 AM EST MON JAN 23 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 228 AM EST/128 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF SHEPHERDSVILLE TO 11 MILES NORTH OF MUNFORDVILLE...AND
MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HODGENVILLE...
BARDSTOWN...
TONIEVILLE AND TALLEY...
BOSTON AND TANNER...
NELSONVILLE AND BOUNDARY OAK...
LEAFDALE AND CRAVENS...
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3783 8575 3781 8572 3783 8566 3786 8562
3789 8516 3746 8532 3747 8535 3748 8542
3747 8549 3748 8550 3745 8553 3747 8563
3745 8566 3744 8591
TIME...MOT...LOC 0730Z 270DEG 27KT 3784 8573 3743 8590
MJSpecial weather statement, Jan 23, 2:44 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EST MON JAN 23 2012
KYZ029-030-034-035-038-039-045-230815-
ANDERSON-BULLITT-FRANKLIN-JEFFERSON-NELSON-SHELBY-SPENCER-
244 AM EST MON JAN 23 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 242 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
MIDDLETOWN TO 6 MILES NORTHWEST OF TAYLORSVILLE TO BARDSTOWN...AND
MOVING EAST AT 55 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL ALSO IMPACT...
TAYLORSVILLE...
SHELBYVILLE...
FAIRFIELD AND YODER...
MIDDLETOWN HEIGHTS AND VEACHLAND...
OLD CHRISTIANBURG AND MULBERRY...
WAYSIDE AND SPARROW...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 19 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3834 8491 3808 8492 3791 8498 3789 8501
3789 8511 3791 8511 3792 8512 3789 8514
3789 8520 3790 8520 3789 8521 3787 8558
3808 8551 3825 8552
TIME...MOT...LOC 0744Z 266DEG 47KT 3825 8539 3807 8541
3784 8548
EERSpecial weather statement, Jan 23, 2:47 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 AM EST MON JAN 23 2012
INZ079-KYZ031>034-230815-
HENRY-JEFFERSON-OLDHAM-SHELBY-TRIMBLE-
247 AM EST MON JAN 23 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND 50 MPH WINDS...
AT 242 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
MADISON TO MIDDLETOWN...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
NEW CASTLE...
LA GRANGE...
BEDFORD...
MADISON...
PROVIDENCE AND CHESTNUT GROVE...
LACIE AND BELLVIEW...
DELVILLE AND PORT ROYAL...
SLABTOWN AND FALLIS...
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 17 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8519 3874 8526 3873 8532 3859 8521
3860 8508 3857 8507 3857 8501 3851 8502
3852 8498 3849 8499 3847 8492 3842 8488
3837 8490 3833 8500 3827 8543 3829 8549
3855 8541 3891 8536 3892 8521
TIME...MOT...LOC 0746Z 270DEG 45KT 3890 8526 3828 8540
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 12:57 AM EST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 33 min |
| Jan 23, 1:21 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 24 min |
| Jan 23, 1:21 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 24 min |
| Jan 23, 1:41 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 34 min |
| Jan 23, 1:44 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 31 min |
| Jan 23, 1:51 AM EST | Special Weather Statement | LMK | Grayson, Hardin | 39 min |
| Jan 23, 2:02 AM EST | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hart, Warren | 28 min |
| Jan 23, 2:12 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson | 33 min |
| Jan 23, 2:14 AM EST | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 31 min |
| Jan 23, 2:15 AM EST | Special Weather Statement | LMK | Jefferson, Oldham, Trimble | 30 min |
| Jan 23, 2:30 AM EST | Special Weather Statement | LMK | Larue, Nelson | 60 min |
| Jan 23, 2:34 AM EST | Severe Thunderstorm Warning | LMK | Barren, Hart | 26 min |
| Jan 23, 2:38 AM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 37 min |
| Jan 23, 2:44 AM EST | Special Weather Statement | LMK | Anderson, Shelby, Spencer | 31 min |
| Jan 23, 2:47 AM EST | Special Weather Statement | LMK | Henry, Trimble | 28 min |
| Jan 23, 3:01 AM EST | Special Weather Statement | LMK | Green, Taylor | 29 min |
| Jan 23, 3:09 AM EST | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 36 min |
| Jan 23, 3:15 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion | 30 min |
| Jan 23, 3:15 AM EST | Severe Thunderstorm Warning | LMK | Mercer, Washington | 30 min |
| Jan 23, 3:21 AM EST | Special Weather Statement | LMK | Anderson, Franklin, Scott, Woodford | 24 min |
| Jan 23, 3:43 AM EST | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Russell | 32 min |
| Jan 23, 3:44 AM EST | Special Weather Statement | LMK | Fayette, Harrison, Jessamine, Mercer, Scott, Woodford | 31 min |
| Jan 23, 3:46 AM EST | Special Weather Statement | LMK | Boyle, Casey, Garrard, Lincoln | 29 min |
| Jan 23, 4:09 AM EST | Special Weather Statement | LMK | Clinton, Russell | 21 min |
| Jan 23, 4:10 AM EST | Special Weather Statement | LMK | Bourbon, Clark, Garrard, Lincoln, Madison, Nicholas | 35 min |
| Jan 23, 4:32 AM EST | Special Weather Statement | LMK | Clinton | 13 min |
| Jan 23, 5:42 AM EST | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 11 hr |
| Jan 23, 11:21 AM EST | Severe Thunderstorm Warning | LMK | Henry, Trimble | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.